On the number of edges of quadrilateral-free graphs

Research output: Contribution to journalArticle

49 Citations (Scopus)


If a graph has q2 + q + 1 vertices (q > 13), e edges and no 4-cycles then e ≤ 1/2q(q + 1)2. Equality holds for graphs obtained from finite projective planes with polarities. This partly answers a question of Erdos from the 1930's.

Original languageEnglish
Pages (from-to)1-6
Number of pages6
JournalJournal of Combinatorial Theory. Series B
Issue number1
Publication statusPublished - Sep 1996


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this